Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Midland/Odessa, TX

February 18, 2013Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 18, 2013, 4:58 AM CST for Pecos County, Terrell County, Texas. It took effect at Feb 18, 2013, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 4:58 AM CST (10:58 UTC)
In effect from
Feb 18, 2013, 9:00 AM CST
Expired
Feb 18, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3396 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS84 KMAF 181058
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CST MON FEB 18 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM
CST /5 PM MST/ FOR DRY AND WINDY CONDITIONS IN THE
GUADALUPE AND DAVIS MOUNTAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...STOCKTON
PLATEAU AND TERRELL COUNTY...

.AN UPPER-LEVEL STORM SYSTEM MOVE JUST NORTH OF THE REGION TODAY
AND RESULT IN INCREASING NORTHWEST FLOW ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS AS WELL AS PORTIONS OF THE TRANS PECOS...STOCKTON
PLATEAU AND VAN HORN/HWY 54 CORRIDOR. THIS...COMBINED WITH A VERY
DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THESE
AREAS TODAY. CONDITIONS SHOULD BEGIN TO IMPROVE NEAR OR SHORTLY
AFTER SUNSET.

TXZ081-181200-
/O.CAN.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
BIG BEND AREA-
458 AM CST MON FEB 18 2013

...FIRE WEATHER WATCH IS CANCELLED FOR THE BIG BEND AREA...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. 

CONDITIONS ARE NOT EXPECTED TO MEET WARNING CRITERIA FOR THIS AREA
ALTHOUGH ELEVATED FIRE WEATHER CONDITIONS WILL STILL BE POSSIBLE.
A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR THIS AREA INSTEAD.

$$

NMZ114-TXZ057-058-074-075-082-258-182200-
/O.UPG.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
/O.NEW.KMAF.FW.W.0005.130218T1500Z-130219T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-TERRELL-GUADALUPE MOUNTAINS-
458 AM CST MON FEB 18 2013 /358 AM MST MON FEB 18 2013/

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS AS WELL AS 
PORTIONS OF THE TRANS PECOS AND VAN HORN AND HIGHWAY 54 
CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST 20 TO 30 MPH.

* HUMIDITY...5 TO 10 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
001 
WWUS84 KMAF 181103 CCA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 AM CST MON FEB 18 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ FOR DRY AND WINDY CONDITIONS IN THE GUADALUPE AND DAVIS
MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY
AND THE UPPER TRANS PECOS...STOCKTON PLATEAU AND TERRELL COUNTY...

.AN UPPER-LEVEL STORM SYSTEM MOVE JUST NORTH OF THE REGION TODAY
AND RESULT IN INCREASING NORTHWEST FLOW ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS AS WELL AS PORTIONS OF THE TRANS PECOS...STOCKTON
PLATEAU AND VAN HORN/HWY 54 CORRIDOR. THIS...COMBINED WITH A VERY
DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THESE
AREAS TODAY. CONDITIONS SHOULD BEGIN TO IMPROVE NEAR OR SHORTLY
AFTER SUNSET.

TXZ081-181215-
/O.CAN.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
BIG BEND AREA-
503 AM CST MON FEB 18 2013

...FIRE WEATHER WATCH IS CANCELLED FOR THE BIG BEND AREA...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. 

CONDITIONS ARE NOT EXPECTED TO MEET WARNING CRITERIA FOR THIS AREA
ALTHOUGH ELEVATED FIRE WEATHER CONDITIONS WILL STILL BE POSSIBLE.
A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR THIS AREA INSTEAD.

$$

NMZ114-TXZ057-058-074-075-082-258-182230-
/O.UPG.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
/O.NEW.KMAF.FW.W.0005.130218T1500Z-130219T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-TERRELL-GUADALUPE MOUNTAINS-
503 AM CST MON FEB 18 2013 /403 AM MST MON FEB 18 2013/

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS AS WELL AS 
PORTIONS OF THE TRANS PECOS AND VAN HORN AND HIGHWAY 54 
CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST 20 TO 30 MPH.

* HUMIDITY...5 TO 10 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
377 
WWUS84 KMAF 181935
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 PM CST MON FEB 18 2013

..RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING FOR DRY AND WINDY CONDITIONS WITH VERY HIGH FIRE DANGER FOR 
THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN AND THE HIGHWAY 54 
CORRIDOR...REEVES COUNTY AND THE TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING
FOR DRY AND WINDY CONDITIONS FOR THE GUADALUPE AND DAVIS MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN HIGHWAY
54 CORRIDOR...MARFA PLATEAU AND PRESIDIO VALLEY...

..AN UPPER-LEVEL STORM SYSTEM PASSING NORTH OF THE REGION WILL
PRODUCE WINDY AND DRY CONDITIONS THROUGH EARLY THIS EVENING ACROSS
THE TRANS PECOS AND THE MOUNTAINS. CONDITIONS SHOULD BEGIN TO
IMPROVE SHORTLY BEFORE SUNSET. ANOTHER UPPER LEVEL STORM SYSTEM
WILL APPROACH FROM THE WEST WEDNESDAY AFTERNOON AND PUSH DRY AIR
THROUGH SOUTHEAST NEW MEXICO AND EXTREME WEST TEXAS. IN ADDITION
BREEZY CONDITIONS ARE EXPECTED TO DEVELOP WITH HIGH FIRE DANGER IN
PLACE. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS WEDNESDAY
AFTERNOON.

NMZ114-TXZ057-058-074-258-191200-
/O.NEW.KMAF.FW.A.0005.130220T1900Z-130221T0100Z/
/O.CON.KMAF.FW.W.0005.000000T0000Z-130219T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
135 PM CST MON FEB 18 2013 /1235 PM MST MON FEB 18 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...REEVES COUNTY
AND THE TRANS PECOS.

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
AND DAVIS MOUNTAINS...UPPER TRANS PECOS AND VAN HORN HIGHWAY 54 
CORRIDOR...

* WIND...THIS AFTERNOON...WEST TO NORTHWEST AT 15 TO 25 MPH AND
  GUSTY. WEDNESDAY AFTERNOON...MOUNTAINS...SOUTHWEST WINDS 30 TO
  40 MPH WITH GUSTS TO 60 MPH. LOWLANDS...SOUTHWEST WINDS 15 TO 30
  MPH AND GUSTY.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ075-082-190000-
/O.CON.KMAF.FW.W.0005.000000T0000Z-130219T0000Z/
PECOS-TERRELL-
135 PM CST MON FEB 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LOWER TRANS PECOS...

* WIND...WEST TO NORTHWEST 15 TO 25 MPH AND GUSTY.

* HUMIDITY...7 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ059-079-080-191200-
/O.NEW.KMAF.FW.A.0005.130220T1900Z-130221T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-LOVING-PRESIDIO VALLEY-
MARFA PLATEAU-
135 PM CST MON FEB 18 2013 /1235 PM MST MON FEB 18 2013/

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST
NEW MEXICO PLAINS...LOVING COUNTY TEXAS...MARFA PLATEAU...AND PRESIDIO
VALLEY...

* WIND...SOUTHWEST WINDS 20 TO 35 MPH AND GUSTY.

* HUMIDITY...4 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 4:43 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 18, 4:43 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 AM CST MON FEB 18 2013

.DISCUSSION...
AN ACTIVE FEW DAYS ARE UPCOMING AS A DEEP UA TROUGH TAKES SHAPE OVER
THE WESTERN CONUS BEFORE SWEEPING EASTWARD AND IMPINGING UPON THE
AREA.  A VARIETY OF WEATHER WILL BE HAD DUE TO THIS TROUGH...NOT TO
MENTION THE UA TROUGH TO PRECEDE IT.  THE FIRST UA TROUGH WILL MOVE
BY TO THE NORTH OF THE REGION THIS MORNING.  A COLD FRONT WILL MOVE
SOUTH IN IT/S WAKE AND ALLOW FOR SLIGHTLY COOLER HIGH TEMPERATURES
OVER NORTHERN REACHES OF THE CWA THIS AFTERNOON.  HOWEVER...THE FLOW
ALOFT WILL TIGHTEN OVER THE REGION ALSO...AND CONTRIBUTE TO WINDY
CONDITIONS...ESPECIALLY FROM THE PERMIAN BASIN SOUTHWESTWARD OVER
THE TRANS PECOS AND SOUTHWEST TEXAS.  FAIRLY STRONG H7 WINDS ARE
PROGGED OVER THE AREA AS EVIDENCED BY STRONG WINDS IN THE HIGHER
ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS EARLIER THIS
MORNING.  SINCE THESE WINDS WILL DECREASE AND MOVE OFF TO THE EAST
THIS MORNING...WILL FOREGO A HIGH WIND WARNING FOR EITHER THE
GUADALUPE OR DAVIS MOUNTAINS.  THESE WINDS WILL CONTRIBUTE TO FIRE
WEATHER CONCERNS.  FOR MORE ON FIRE WEATHER PLEASE SEE THE
DISCUSSION BELOW.

THE MENTIONED COLD FRONT WILL DROP SOUTH THROUGH THE AREA TONIGHT
WITH LOWS CLOSE TO NORMAL AS A RESULT.  THE ATTENDANT SURFACE RIDGE
WILL MOVE EAST RAPIDLY UNDER PERSISTENT WESTERLY FLOW ALOFT WHICH
WILL OPEN THE DOOR FOR LOW LEVEL MOISTURE TO RETURN TO THE REGION
TONIGHT AND WEDNESDAY.  A SHORTWAVE TROUGH OVER THE EASTERN
PACIFIC...BUT STILL WELL WEST OF THE BAJA PENINSULA...WILL STREAK
EASTWARD AND MOVE OVER THE REGION TUESDAY NIGHT.  AT FIRST GLANCE IT
APPEARS RAIN CHANCES WOULD BE NIL WITH THIS WAVE SINCE LOW LEVEL
MOISTURE WILL NOT HAVE HAD A CHANCE TO MAKE MUCH OF A COMEBACK BY
THEN AND THE SUBCLOUD LAYER IS FAIRLY DRY.  HOWEVER...COPIOUS
AMOUNTS OF MID AND UPPER MOISTURE ATTENDING THE WAVE...AND LIFT
ASSOCIATED WITH A 120KT H25 JET NOSING INTO THE REGION COULD VERY
WELL SQUEEZE SOME PRECIPITATION OUT OVER THE AREA.  IT DOES NOT
APPEAR THERE WILL BE MUCH ELEVATED INSTABILITY WITH THE PASSAGE OF
THE WAVE...SO AM NOT TOO HOT ON ANY CONVECTION TUESDAY NIGHT.  DID
ADD LOW ORDER POPS TO THE FORECAST THOUGH...BUT MAINLY SOUTH OF
INTERSTATE 20.  THE MAIN UA TROUGH WILL HAVE DEEPENED AND MOVED TO
SOCAL...IF NOT SOUTHERN ARIZONA BY WEDNESDAY MORNING.  THE FLOW
ALOFT WILL TIGHTEN AS IT APPROACHES WEDNESDAY WITH A VERY GOOD
CHANCE HIGH WINDS WILL OCCUR IN THE GUADALUPE AND DAVIS MOUNTAINS.
HAVE ISSUED A HIGH WIND WATCH FOR BOTH...INITIALLY FROM 20/12Z TO
21/12Z...BUT THIS MAY HAVE TO BE EXPANDED ON LATER SHIFTS.

THERE IS ALSO A DECENT CHANCE AT LEAST A WIND ADVISORY WILL BE
NEEDED OVER THE WESTERN HALF OR SO OF THE CWA WEDNESDAY AFTERNOON.
BLOWING DUST WILL ALSO BE A POSSIBILITY...BUT ALSO WELL ABOVE NORMAL
TEMPERATURES AND MORE FIRE WEATHER CONCERNS.  FURTHER EAST...A
DRYLINE WILL SHARPEN UP...AND DEPENDING ON THE LATITUDE OF A
SHORTWAVE TROUGH EJECTING NORTHEASTWARD OVER NEW MEXICO...COULD
RESULT IN A ROUND OF THUNDERSTORMS OVER THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS WEDNESDAY NIGHT WHEN A PACIFIC FRONT
COLLIDES WITH THE DRYLINE.  IF THESE STORMS DEVELOP...SOME COULD BE
SEVERE AS AT LEAST 1000 J/KG CAPE IS INDICATED...ALONG WITH LAPSE
RATES OF 8 TO 8.5 C/KM AND 0 TO 6 KM BULK SHEAR OF 60 TO 70KT.  HAVE
INCREASED POPS OVER THE WESTERN LOW ROLLING PLAINS FOR NOW...BUT
POPS WILL HAVE TO BE ADJUSTED ONE WAY OR THE OTHER ON LATER SHIFTS
FOR CHANGES TO THE CURRENT TIMING/TRACK OF THE MENTIONED EJECTING
SHORTWAVE TROUGH.

MORE WIND AND DRY CONDITIONS APPEAR LIKELY THROUGH THE REST OF THE
EXTENDED AS THE UA TROUGHS CONTINUE TO DEVELOP AND FOLLOW PRETTY
MUCH THE SAME TRACK.  NOT READY TO SAY WE WILL HAVE MUCH...IF
ANY...RAIN CHANCES WITH THESE SUBSEQUENT UA TROUGHS.  BUT DO THINK
WE HAVE A DECENT CHANCE OF MORE IR WEATHER CONCERNS THROUGH THE
EXTENDED.

&&

.FIRE WEATHER...
THE VERY DRY PATTERN CONTINUES TODAY ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS. OVERNIGHT RECOVERIES HAVE BEEN VERY POOR ACROSS PORTIONS
OF SOUTHEAST NEW MEXICO INCLUDING THE GUADALUPE MOUNTAINS WITH SOME
RELATIVE HUMIDITIES HOLDING NEAR OR BELOW 15 PERCENT. NORTHWESTERLY
WINDS WILL INCREASE AROUND MID MORNING AND RELATIVE HUMIDITIES WILL
DROP BELOW 10 PERCENT FOR MOST AREAS NEAR AND WEST OF THE TRANS
PECOS BY MID DAY. 20 FOOT WINDS ARE EXPECTED TO MEET OR EXCEED
CRITICAL THRESHOLDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND
QUITE POSSIBLY PORTIONS OF THE TRANS PECOS AND VAN HORN/HWY 54
CORRIDOR. AS A RESULT OF THESE EXPECTED CONDITIONS...THE FIRE
WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR THE ABOVE
MENTIONED AREAS.

BREWSTER COUNTY HAD PREVIOUSLY BEEN ADDED TO THE FIRE WEATHER
WATCH...HOWEVER THINK WINDS WILL NOT MEET WARNING CRITERIA FOR 3
HOURS OR MORE SO JUST ISSUED A FIRE DANGER STATEMENT FOR THIS
AREA. IN ADDITION TO BREWSTER COUNTY...PORTIONS OF SOUTHEAST NEW
MEXICO AND THE WESTERN PERMIAN BASIN MAY EXPERIENCE ELEVATED FIRE
WEATHER CONDITIONS AS WELL. THESE AREAS WILL ALSO BE HANDLED WITH
A FIRE DANGER STATEMENT. OVERNIGHT RECOVERIES TONIGHT WILL RANGE
FROM POOR TO GOOD FROM WEST TO EAST.

THERE WILL BE A SHORT LULL IN FIRE WEATHER CONCERNS ON TUESDAY...
HOWEVER THIS WILL END WEDNESDAY AND THURSDAY AS A STRONG UPPER LOW
APPROACHES THE REGION FROM THE WEST. CRITICAL RELATIVE HUMIDITY AND
20 FOOT WIND THRESHOLDS WILL RETURN TO GENERALLY THE WESTERN HALF OF
THE FORECAST AREA WEDNESDAY AND MAY RESULT IN A HIGH END FIRE WEATHER
DAY ACROSS THESE AREAS. AFTER A GENERALLY POOR TO GOOD RECOVERY
WEDNESDAY NIGHT...THURSDAY COULD BE A CRITICAL FIRE WEATHER DAY AS
WELL HOWEVER IT COULD BE A LITTLE MORE WIDESPREAD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 66  34  62  46  /   0   0   0  10
BIG SPRING TX              68  37  61  51  /   0   0   0  20
CARLSBAD NM                72  37  69  42  /   0   0  10  10
DRYDEN TX                  76  42  64  49  /   0   0   0  20
FORT STOCKTON TX           73  41  64  49  /   0   0  10  20
GUADALUPE PASS TX          64  39  66  43  /   0   0  10  10
HOBBS NM                   62  30  62  38  /   0   0   0  10
MARFA TX                   63  29  60  29  /   0   0  20  20
MIDLAND INTL AIRPORT TX    68  35  62  49  /   0   0   0  20
ODESSA TX                  67  37  62  50  /   0   0   0  20
WINK TX                    71  37  64  45  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM
     CST /5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...PECOS...
     REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&

27/67
Hazardous weather outlook, Feb 18, 4:35 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CST MON FEB 18 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
435 AM CST MON FEB 18 2013 /335 AM MST MON FEB 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH MAY
AFFECT THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS
MAINLY THROUGH THE MORNING HOURS.

DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS TODAY IN THE GUADALUPE...DAVIS AND APACHE MOUNTAINS AS
WELL AS THE VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY
AND THE UPPER TRANS PECOS...STOCKTON PLATEAU AND TERRELL COUNTY. A
RED FLAG WARNING IS IN EFFECT AS A RESULT.

ELEVATED FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ACROSS
PORTIONS OF SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN AND BIG
BEND REGIONS. A FIRE DANGER STATEMENT IS IN EFFECT FOR THESE
AREAS AS A RESULT. CONDITIONS WILL BEGIN TO IMPROVE NEAR OR
SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS WEDNESDAY MORNING THROUGH THURSDAY MORNING. SUSTAINED
SPEEDS NEAR 35-50 MPH WILL BE POSSIBLE WITH UP TO 70 MPH. A HIGH
WIND WATCH IS IN EFFECT FOR THESE AREAS AS A RESULT. DRY CONDITIONS
MAY ONCE AGAIN RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS
WEDNESDAY INTO THE WEEKEND.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...
GENERALLY ALONG AND EAST OF A SEMINOLE...TO ANDREWS...TO SHEFFIELD
LINE. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:54 AM CSTHigh Wind WatchMAF38 hr
Feb 18, 1:35 PM CSTFire Weather WatchMAFLoving17 hr
Feb 18, 3:38 PM CSTHigh Wind WarningMAF31 days
Feb 18, 3:38 PM CSTWind AdvisoryMAF31 days

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.